MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number SMXP140RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: 600cc artoura breast tissue expander, catalog #smxp140rh, serial (b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female underwent breast reconstruction with 600cc artoura breast tissue expanders.On (b)(6) 2018 left sided deflation was first noticed, and right sided deflation was noticed on (b)(6) 2018.As a result, bilateral replacement with 790cc mentor memorygel breast implants.(see 1645337-2018-05960 for contralateral prosthesis report).
 
Additional Manufacturer Narrative
The evaluation of the returned device was completed by the failure analysis lab on 10/11/2018.Device evaluation summary: it was reported that a 48-year-old female underwent breast reconstruction with 600cc artoura breast tissue expanders.On (b)(6) 2018 left sided deflation was first noticed, and right sided deflation was noticed on (b)(6) 2018.Upon receipt by mentor, the device returned with white fluid.No foreign material was observed within the device or on the shell surface.The mentor product analysis lab discovered a rent at the posterior aspect.No other anomalies were discovered.The complaint was confirmed since a rupture was found on the device.However, at this point it is not possible to determine the root cause of such damage.There is no evidence that the issue is related with manufacturing.Because the mentor product analysis lab was unable to confirm any unusual failure mode, no corrective action will be taken at this time.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2018 mentor became aware that the incorrect event date was submitted with the initial report on (b)(6) 2018.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7930569
Report Number1645337-2018-05961
Device Sequence Number11125217
Product Code LCJ
UDI-Device Identifier00081317024330
UDI-Public00081317024330
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2022
Device Catalogue NumberSMXP140RH
Device Lot Number7561632
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2018
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer10/03/2018
10/11/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date10/03/2018
10/15/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR